Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 15, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Feb 7, 2021, 6:53 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2021, 6:53 AM EST (11:53 UTC)
- Expired
- Feb 7, 2021, 6:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
970 WHUS72 KILM 071153 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 653 AM EST Sun Feb 7 2021 AMZ250-071700- /O.NEW.KILM.SC.Y.0015.210207T1153Z-210207T1700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- 653 AM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... * WHAT...Seas 4 to 6 ft. * WHERE...Coastal waters from Surf City to Cape Fear NC out 20 nm. * WHEN...Until noon EST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
809 WHUS72 KILM 071649 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 1149 AM EST Sun Feb 7 2021 AMZ252-072300- /O.EXB.KILM.SC.Y.0015.000000T0000Z-210207T2300Z/ Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 1149 AM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest wind gusts to 25 kts and seas 4 to 6 feet. * WHERE...Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ250-072300- /O.EXT.KILM.SC.Y.0015.000000T0000Z-210207T2300Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- 1149 AM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest wind gusts to 30 kts and seas 4 to 6 feet. * WHERE...Coastal waters from Surf City to Cape Fear NC out 20 nm. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
461 WHUS72 KILM 072304 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 604 PM EST Sun Feb 7 2021 AMZ250-252-080015- /O.EXP.KILM.SC.Y.0015.000000T0000Z-210207T2300Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 604 PM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Gusts have eased. $$ 8
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 7, 6:50 AM EST, 3 minutes earlier.
Area forecast discussion, Feb 7, 6:50 AM EST, 3 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 650 AM EST Sun Feb 7 2021 .SYNOPSIS... High pressure builds in behind low pressure pushing off to the northeast today, allowing for drying conditions with gusty winds. Unsettled weather will return late Tuesday through Thursday as another front stalls near the Carolinas. A cold front crosses the area late in the week. && .UPDATE... Forecast updated to issue a SCA for coastal waters N of Cape Fear, where at least 6 ft seas are expected over the outer portion of the zone until midday. && .NEAR TERM /THROUGH MONDAY/... Rain early this morning will begin to taper off after sunrise as low pressure offshore makes its way up the NC coast. Weak elevated instability near the coast has led to isolated thunderstorms, with slight chance of t-storms continuing over the next few hours. As the low exits the region this morning and rain tapers off, low level moisture is expected to remain socked in til the afternoon. Combined with cold air advection developing behind the exiting system, temps today will struggle to rise above low 50s. May not even reach 50 in parts of SE NC where clouds may linger longer. As skies clear and winds calm tonight, temps will drop to near or slightly below freezing away from the coast. High pressure ridges from the north tomorrow keeping the area dry, with low clouds moving in from the east late in the day as center of high shifts offshore. High temps Monday slightly below climo around 55. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/... Dry wx expected Mon evening as strong sfc high pressure passes just off to the NE. Chances for rain then increase late Mon night and especially Tue (40-50% PoPs) as another coastal trough sets up and low-level WAA strengthens. Temps will also be higher as southerly flow develops...highs ranging through the 60s. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Long Term period will be characterized by frequent chances for shras as low-level moisture remains high for much of the week and transient impulses pass through the WSW mid-level flow with a frontal boundary remaining in the vicinity. Timing the rain is tricky this far out as the last several forecast cycles have been a bit inconsistent with all this, but the general idea of frequent chances for shras holds. Also added thunder chances over SE areas Thu through Fri where elevated instability will be greatest. Precip Chances: Between 30-50% most of Tue Night through Sat. Highest Thu Night/Fri (60%). Temps: Highs averaging slightly above normal, with lows averaging above normal. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... Widespread IFR with light rain across the area this morning. Light rain will come to an end during the next few hours, from southwest to northeast, exiting ILM around 14Z. May be some light mist that lingers in some areas a bit longer, but significant visibility restrictions are not expected. IFR ceilings will continue through the morning with improvement beginning late morning across inland SC. Near the NC coast IFR will continue through early afternoon before gradual improvement begins. Clear skies overnight with boundary layer winds and low level dry air preventing significant fog. Extended Outlook...Low ceilings and visibility developing late Monday could potentially linger well into Thursday as a series of waves move along a front stalled just off the coast. && .MARINE... Through Monday: Low pressure system currently offshore will move up the NC coast this morning, with rain tapering off as low exits the area. Current gusty NE winds will quickly back to WNW winds of 15-20 kts by mid morning. High pressure ridges from the north tomorrow, with 10-15 kt NE winds expected Monday. 3-5 ft seas through this afternoon will drop to 2-4 ft tonight through Monday, combination of NE wind wave, brief NW wind chop tonight, and a 2-3 ft 9 sec SE swell. Monday Night Through Thursday: No marine headlines anticipated attm for this timeframe, though will have to watch conditions late in the period as southerly flow increases Thu ahead of the next cold front. Otherwise, a weak frontal boundary will be positioned over the area for much of the period with weak waves of low pressure forming along the front. Seas 2-4 ft and winds 10-15 kt much of the time. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...Small Craft Advisory until noon EST today for AMZ250. && SYNOPSIS...MAS UPDATE...MAS NEAR TERM...VAO SHORT TERM...MAS LONG TERM...MAS AVIATION...III MARINE...MAS/VAO
Hazardous weather outlook, Feb 7, 6:48 AM EST, 5 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 648 AM EST Sun Feb 7 2021 AMZ250-081200- Coastal waters from Surf City to Cape Fear NC out 20 nm- 648 AM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ252-254-256-081200- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 648 AM EST Sun Feb 7 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 081200- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 648 AM EST Sun Feb 7 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.